It is currently Mon Aug 21, 2017 10:07 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Mon Oct 19, 2015 7:04 pm 
Offline
Power Poster
Power Poster

Joined: Sun Oct 18, 2015 8:25 pm
Posts: 42
I did check the forums before asking, and didn't see much on the issue of whether heart palps (prolonged flutters, esp.) are common?

I'm on 1mg a day, in the AM. Never had flutters before taking this. I know they're not dangerous, but they're disturbing...


Top
 Profile  
 
PostPosted: Mon Oct 19, 2015 10:39 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
I've never heard of the association and I can't think of a mechanism for them to be related. I'm thinking... maybe the effect on mu receptors leads to respiratory depression and a raised carbon dioxide level... which is a stretch, since I've never heard of opioids leading to arrythmias, and the effect at mu receptors disappears with tolerance, as does any effect on respiration.

I'm drawing a blank-- but maybe someone else will chime in.


Top
 Profile  
 
PostPosted: Tue Oct 20, 2015 12:47 am 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2802
Location: Southwest
Dr. Junig,

When I was first induced, and at a very large dose compared to what I was taking, (24 mg's) my heart rate went up along with my blood pressure and also skipping a beat. My doctor was very concerned and referred me to a Cardiologist who found nothing wrong.

Nothing like that had ever happened to me before so of course I blamed the Suboxone. By the time I saw the Cardiologist I had already reduced my dose down to 16 mg's and had stabilized too.

So I guess you can put me in that club.

rule

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
Our Sponsors
PostPosted: Tue Oct 20, 2015 11:58 am 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4133
I had heart flutters and palpitations and racing heart when I would use tramadol to keep me out of withdrawal when I would run out of percocet each month. I was taking more than the recommended dose too. That's what prompted me to stop taking tramadol and experience real withdrawal and made me reach out for help.

Anyway, I haven't experienced anything like that with buprenorphine, but I was never on a dose higher than 16 mg either.

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Tue Oct 20, 2015 8:49 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
Tramadol boosts serotonin and excites the central nervous system-- which is why doses over 450 mg often cause seizures. So that doesn't surprise me too much... but Rule-- is it possible that you had a touch of precipitated withdrawal during the induction process?


Top
 Profile  
 
PostPosted: Wed Oct 21, 2015 9:29 pm 
Offline
Power Poster
Power Poster

Joined: Sun Oct 18, 2015 8:25 pm
Posts: 42
Just checked with my cardiologist's office today and they finally got back to me. Suboxone can cause heart palps, though the specific action and which medication (or combination) in Sub causes them was unknown to them as they aren't experts in that medication. The cardiologist finally got back to me with some references to the med, as I told him Id be on it a long time, and was it safe. His assistant referred me here:

http://www.fda.gov/downloads/Drugs/Drug ... 225677.pdf

Turns out it's well known side effect, though, again, the specific causation from taking the medication is unreported.

They're going to call some colleagues in addiction psychiatry this week for additional info. I asked for peer-reviewed studies (US and overseas), rather than simple op-eds or articles in trade magazines. I'll post what I find.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group